MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg, lot: the lot number is not reported.Initial reporter phone: (b)(6).This is one of five products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00310, 3008114965-2022-00311, 3008114965-2022-00312, and 3008114965-2022-00314.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: it was reported by a healthcare professional that a patient underwent pulserider aneurysm neck reconstruction device (anrd)-assisted coil embolization of an unruptured basilar tip aneurysm and experienced intraoperative aneurysm rupture.Details of the procedure: a 6f shuttle sheath was inserted via the femoral artery and delivered to the vertebral artery (va).A 6f sofia plus catheter (microvention) was then delivered to the proximal basilar artery as a distal access catheter (dac).The pulserider 10t, 2.7 ¿ 3.5mm anrd (211d/3056488803) was deployed via a prowler select plus microcatheter (606s255x/30250996), but torque was not applied well.The pulse rider direction was not proper, and the direction was adjusted by applying torque while retracting the device into the prowler select plus microcatheter.This was attempted three times, but the orientation did not change.The physician removed the pulserider from the patient once and reinserted into the prowler select plus microcatheter.The prowler select plus was replaced with a headway 27 microcatheter (microvention) because the complaint microcatheter did not orient in the same way when deployed and did not change even when torque was applied in the same way.When torque was applied to the headway 27 in the same way, the direction changed and the pulserider could be deployed as intended.Headway duo microcatheter (microvention) was then implanted via trans-cell technique.Coil embolization was started with a 5mm x 15cm galaxy g3 (gly120515/unknown lot number), a 4mm x 6cm galaxy g3 xsft (glx120406/unknown lot number), a 3mm x 6cm galaxy g3 xsft (glx120306/unknown lot number), and two 2mm x 4cm galaxy g3 mini (glm920040/30666652, 30415753).However, the aneurysm ruptured and "there was bleeding by using coil(s)".Heparin reversal was performed.The pulserider was detached, and the headway 27 was removed.The transform balloon catheter (stryker) was delivered to the basilar artery and inflation was done.Two coils (1mm x 2cm axium medtronic and 1mm x 2cm galaxy g3 mini) were implanted.Hemostasis was confirmed by angiography.The patient was monitored for ten minutes.Angiography was repeated, and hemostasis was confirmed so the procedure was completed.The patient was transferred to the intensive care unit (icu) under anesthesia.No additional treatment will be performed.The treating physician commented "when this event occurred, there was almost no resistance during coil insertion.Because the physician was holding the microcatheter down, the microcatheter may have entered the deep part of the aneurysm." the event was considered non-serious (moderate/minimal).It was further reported that "it is still difficult to say anything without observing neurological symptoms after awakening from anesthesia, but the amount of bleeding was small." the devices were allegedly used as per the instructions for use (ifu).Continuous flush was done.Additional information received indicated that the physician did not consider the prowler select plus microcatheter and pulserider anrd to be related to the aneurysm rupture.The patient did not experience any clinical symptoms due to the aneurysm rupture.The device remains implanted; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.
 
Event or Problem Description
It was reported by a healthcare professional that a patient underwent pulserider aneurysm neck reconstruction device (anrd)-assisted coil embolization of an unruptured basilar tip aneurysm and experienced intraoperative aneurysm rupture.Details of the procedure: a 6f shuttle sheath was inserted via the femoral artery and delivered to the vertebral artery (va).A 6f sofia plus catheter (microvention) was then delivered to the proximal basilar artery as a distal access catheter (dac).The pulserider 10t, 2.7 ¿ 3.5mm anrd (211d/3056488803) was deployed via a prowler select plus microcatheter (606s255x/30250996), but torque was not applied well.The pulse rider direction was not proper, and the direction was adjusted by applying torque while retracting the device into the prowler select plus microcatheter.This was attempted three times, but the orientation did not change.The physician removed the pulserider from the patient once and reinserted into the prowler select plus microcatheter.The prowler select plus was replaced with a headway 27 microcatheter (microvention) because the complaint microcatheter did not orient in the same way when deployed and did not change even when torque was applied in the same way.When torque was applied to the headway 27 in the same way, the direction changed and the pulserider could be deployed as intended.Headway duo microcatheter (microvention) was then implanted via trans-cell technique.Coil embolization was started with a 5mm x 15cm galaxy g3 (gly120515/unknown lot number), a 4mm x 6cm galaxy g3 xsft (glx120406/unknown lot number), a 3mm x 6cm galaxy g3 xsft (glx120306/unknown lot number), and two 2mm x 4cm galaxy g3 mini (glm920040/30666652, 30415753).However, the aneurysm ruptured and "there was bleeding by using coil(s)".Heparin reversal was performed.The pulserider was detached, and the headway 27 was removed.The transform balloon catheter (stryker) was delivered to the basilar artery and inflation was done.Two coils (1mm x 2cm axium medtronic and 1mm x 2cm galaxy g3 mini) were implanted.Hemostasis was confirmed by angiography.The patient was monitored for ten minutes.Angiography was repeated, and hemostasis was confirmed so the procedure was completed.The patient was transferred to the intensive care unit (icu) under anesthesia.No additional treatment will be performed.The treating physician commented "when this event occurred, there was almost no resistance during coil insertion.Because the physician was holding the microcatheter down, the microcatheter may have entered the deep part of the aneurysm." the event was considered non-serious (moderate/minimal).It was further reported that "it is still difficult to say anything without observing neurological symptoms after awakening from anesthesia, but the amount of bleeding was small." the devices were allegedly used as per the instructions for use (ifu).Continuous flush was done.Additional information received indicated that the physician did not consider the prowler select plus microcatheter and pulserider anrd to be related to the aneurysm rupture.The patient did not experience any clinical symptoms due to the aneurysm rupture.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14270010
Report Number3008114965-2022-00313
Device Sequence Number5621853
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MM X 2CM AXIUM MEDTRONIC; 1MM X 2CM GALAXY G3 MINI; 6F SHUTTLE SHEATH; 6F SOFIA PLUS CATHETER (MICROVENTION); GALAXY G3 MINI 2MM X 4CM; GALAXY G3 MINI 2MM X 4CM; GALAXY G3 XSFT 3MM X 6CM; HEADWAY 27 MICROCATHETER (MICROVENTION); HEADWAY DUO MICROCATHETER (MICROVENTION); PROWLER SELECT PLUS 150/5CM; PULSERIDER T, 3MM, 10MM ARCH; TRANSFORM BALLOON CATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown